Alert archive / Louisiana / Flash Flood Warnings in 2012
Flash Flood Warning 12, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Mar 12, 2012, 11:28 AM CDT for 4 parishes in Louisiana. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 12, 2012, 11:28 AM CDT (16:28 UTC)
- Expired
- Mar 12, 2012, 5:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
Counties Acadia Parish, LA, Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA
The radar
The Lake Charles radar (KLCH), 124 km from the middle of the area, began a volume at 16:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 12:05 PM CDT | FLASH FLOOD | 2 Ene Breaux Bridge, LA | GRAND POINT HWY BETWEEN LA328 AND DOYLE MELANCON RD CLOSED DUE TO WATER OVER THE ROAD. |
| Mar 12, 12:05 PM CDT | FLASH FLOOD | 3 Se Carencro, LA | REPORTS THAT ACADIAN MIDDLE SCHOOL HAS WATER IN SOME OF THE CLASSROOMS DUE TO THE FLOODING. |
| Mar 12, 12:10 PM CDT | HEAVY RAIN 11.61 | 5 Sw Arnaudville, LA | THE USGS GAGE AT BAYOU VERMILION NEAR CARENCRO...BVCL1...HAS RECORDED 11.61 INCHES OF RAIN SINCE ROUGHLY 6 AM THIS MORNING. |
| Mar 12, 2:15 PM CDT | FLOOD | Church Point, LA | TRAINED SPOTTER REPORTING STREET FLOODING IN THE CHURCH POINT AREA. NO HOUSES AFFECTED, JUST STREET FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1900 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 441 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
430
WGUS54 KLCH 121628
FFWLCH
LAC001-055-097-099-122230-
/O.NEW.KLCH.FF.W.0012.120312T1628Z-120312T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1128 AM CDT MON MAR 12 2012
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* AT 1121 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
FLOODING ACROSS THE WARNED AREA WITH NUMEROUS ROADS AND HOMES
FLOODED. IN ADDITION SEVERAL HIGH WATER RESCUES ARE UNDERWAY.
RAINFALL ESTIMATES OF AROUND 15 INCHES HAVE FALLEN IN THE PAST
SIX HOURS. THIS IS A RARE EVENT AND MAY CAUSE SOME LOCATIONS
LIKE BAYOU VERMILION AT CARENCRO TO REACH RECORD FLOODING.
MANY ROADS ARE CLOSED AND YOU SHOULD NOT TRAVEL IN THIS AREA TODAY.
THIS IS A FLASH FLOOD EMERGENCY FOR NORTHERN LAFAYETTE PARISH.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ARNAUDVILLE...BREAUX BRIDGE...CARENCRO...CHURCH POINT...
LEONVILLE...SCOTT...CANKTON...CECILIA...DUSON...GRAND COTEAU...
HENDERSON...MIRE AND SUNSET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
&&
LAT...LON 3019 9229 3051 9233 3052 9173 3050 9173
3050 9170 3021 9163
$$3 follow-up statements
248
WGUS74 KLCH 121657
FFSLCH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1157 AM CDT MON MAR 12 2012
LAC001-055-097-099-122230-
/O.CON.KLCH.FF.W.0012.000000T0000Z-120312T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. LANDRY LA-LAFAYETTE LA-ACADIA LA-ST. MARTIN LA-
1157 AM CDT MON MAR 12 2012
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN ST.
MARTIN...NORTHEASTERN ACADIA...NORTHERN LAFAYETTE AND SOUTHERN ST.
LANDRY PARISHES UNTIL 530 PM CDT...
...A FLASH FLOOD EMERGENCY FOR NORTHERN LAFAYETTE AND SOUTHERN ST.
LANDRY PARISHES...
RAINFALL AMOUNTS BETWEEN 10 AND 15 INCHES HAVE BEEN ESTIMATED ACROSS
THE WARNED AREA AND ADDITIONAL RAINS CONTINUE TO FALL.
AT 1155 AM...LOCAL LAW ENFORCEMENT OFFICIALS AND EMERGENCY
MANAGEMENT REPORTED FLOODING WITH NUMEROUS ROADS AND HOMES FLOODED.
IN ADDITION SEVERAL HIGH WATER RESCUES ARE UNDERWAY. THIS IS A RARE
EVENT AND MAY CAUSE SOME LOCATIONS LIKE BAYOU VERMILION AT CARENCRO
TO REACH RECORD FLOODING. MANY ROADS ARE CLOSED AND YOU SHOULD NOT
TRAVEL IN THIS AREA TODAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3019 9229 3051 9233 3052 9173 3050 9173
3050 9170 3021 9163
$$898
WGUS74 KLCH 121731
FFSLCH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1231 PM CDT MON MAR 12 2012
LAC001-055-097-099-122230-
/O.CON.KLCH.FF.W.0012.000000T0000Z-120312T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. LANDRY LA-LAFAYETTE LA-ACADIA LA-ST. MARTIN LA-
1231 PM CDT MON MAR 12 2012
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN ST.
MARTIN...NORTHEASTERN ACADIA...NORTHERN LAFAYETTE AND SOUTHERN ST.
LANDRY PARISHES UNTIL 530 PM CDT...
...A FLASH FLOOD EMERGENCY FOR NORTHERN LAFAYETTE...SOUTHERN ST.
LANDRY AND NORTHWEST ST. MARTIN PARISHES...
AT 1226 PM CDT...EMERGENCY MANAGEMENT AND LAW ENFORCEMENT REPORTED
THAT FLASH FLOODING WAS OCCURRING IN THE WARNED AREA WITH NUMEROUS
ROADS AND HOMES FLOODED. IN ADDITION SEVERAL HIGH WATER RESCUES ARE
UNDERWAY. THIS IS A RARE EVENT AND MAY CAUSE SOME LOCATIONS LIKE
BAYOU VERMILION AT CARENCRO TO REACH RECORD FLOODING. MANY ROADS ARE
CLOSED AND YOU SHOULD NOT TRAVEL IN THIS AREA TODAY.
FOR BAYOU VERMILION AT CARENCRO...THE FLOOD STAGE IS 17 FEET. THE
CURRENT STAGE IS 20.1 FEET. THE FORECAST IS FOR THE BAYOU TO CREST
BETWEEN 22 AND 23 FEET. THIS IS WOULD MAKE THIS A RECORD CREST FOR
THIS SITE. THE PREVIOUS RECORD WAS 21.5 SET IN MAY 2004.
SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
ARNAUDVILLE...BREAUX BRIDGE...CARENCRO...CATAHOULA...CHURCH POINT...
LAFAYETTE...LEONVILLE...RAYNE...SCOTT...ATCHAFALAYA NATIONAL WILDLIFE
REFUGE...BRANCH...BUTTE LA ROSE...CANKTON...CECILIA...DUSON...GRAND
COTEAU...HENDERSON...LAKE PELBA...MIRE...RICHARD...SAVOY...SUNSET AND
SWORDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3019 9229 3051 9233 3052 9173 3050 9173
3050 9170 3021 9163
$$585
WGUS74 KLCH 121843
FFSLCH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
143 PM CDT MON MAR 12 2012
LAC001-055-097-099-122230-
/O.CON.KLCH.FF.W.0012.000000T0000Z-120312T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. LANDRY LA-LAFAYETTE LA-ACADIA LA-ST. MARTIN LA-
143 PM CDT MON MAR 12 2012
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN ST.
MARTIN...NORTHEASTERN ACADIA...NORTHERN LAFAYETTE AND SOUTHERN ST.
LANDRY PARISHES UNTIL 530 PM CDT...
...A FLASH FLOOD EMERGENCY FOR NORTHERN LAFAYETTE...SOUTHERN ST.
LANDRY...AND NORTHWEST ST. MARTIN PARISHES...
AT...130 PM...RADAR CONTINUED TO INDICATE HEAVY RAIN FROM
THUNDERSTORMS OVER THE WARNED AREA. ESTIMATED RAINFALL OVER PAST TWO
HOURS SINCE 1130 AM...INDICATE RAINFALL OF 2 TO 4 INCHES TO BE
COMMON WITH ISOLATED AMOUNTS NEAR 5 INCHES NEAR CHURCH POINT.
EVENT TOTATLS CONTINUE TO BE AROUND 8 TO 15 INCHES WITH ISOLATED
HIGHER AMOUNTS POSSIBLE IN THE HEAVIER RAINS NEAR CARENCRO.
THIS CONTINUES TO REMAIN A DANGEROUS SITUATION WITH NUMEROUS ROADS
AND HOMES FLOODED IN THE WARNED AREA DO NOT DRIVE INTO THESE AREAS
UNTIL AFTER THE WATER SUBSIDES.
FOR BAYOU VERMILION AT CARENCRO...THE FLOOD STAGE IS 17 FEET. THE
CURRENT STAGE IS 21.2 FEET. THE FORECAST IS FOR THE BAYOU TO CREST
BETWEEN 22 AND 23 FEET. THIS IS WOULD MAKE THIS A RECORD CREST FOR
THIS SITE. THE PREVIOUS RECORD WAS 21.5 SET IN MAY 2004.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3019 9229 3051 9233 3052 9173 3050 9173
3050 9170 3021 9163
$$
BRAZZELLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 12, 10:12 AM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Mar 12, 10:12 AM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1012 AM CDT MON MAR 12 2012 .DISCUSSION... COMPLEX OF THUNDERSTORMS...WITH HEAVY RAINFALL...HAS CONTINUED TO DEVELOP ALONG LEFT OVER STALLED OUT CONVECTIVE OUTFLOW BOUNDARY... AND TRAINING OVER PORTIONS OF SOUTH CENTRAL LOUISIANA. FLASH FLOOD WARNINGS HAVE BEEN ISSUED TO COVER THIS EVENT...WITH INITIAL REPORTS OF HOUSES BEING FLOODED IN CARENCRO WITH RESCUES UNDER WAY. ACTIVITY IN THAT AREA WILL GRADUALLY DIMINISH BY EARLY AFTERNOON AS JET STREAK DEPARTS. MEANWHILE...WARM HUMID AIR MASS WILL REMAIN IN PLACE WITH POP UP SHOWERS AND A FEW THUNDERSTORMS POSSIBLE FOR THE REMAINDER OF THE REGION. AGAIN SOME MAY PRODUCE HEAVY RAINFALL. HAVE UPDATED GRIDS TO REFLEX ONGOING RAINFALL EVENT. RUA && .PREV DISCUSSION... /ISSUED 710 AM CDT MON MAR 12 2012/ DISCUSSION... FOR 12Z TAF ISSUANCE. AVIATION... INTERESTING SET OF TAFS THIS MORNING. ACROSS THE SERN 1/3 OF THE FORECAST AREA...LOCAL 88DS SHOW NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUING WHICH ARE IMPACTING KLFT/KARA. ACROSS THE NWRN 1/3 OF THE AREA...DROPPING CEILINGS AND POTENTIALLY LOWERING VISIBILITIES ARE MOVING IN FROM ERN TX. IN BETWEEN...JUST MVFR CEILINGS PREVAILING. BY SOMETIME THIS AFTERNOON EXPECT ALL SITES TO GO MVFR THEN LIKELY VFR BUT WITH VCSH AND SRLY WINDS INCREASING TO AROUND 10-12 KNOTS. FOR THIS MORNING AT KLFT...CARRIED TEMPO THUNDERSTORMS THROUGH 15Z AS SW-NE ORIENTED CLUSTER OF SHOWERS AND STORMS SLOWLY LIFTS NWD. ONLY CARRYING VCSH AT KARA AS OF NOW AS THIS CLUSTER HAS LIFTED NORTH OF THIS SITE. UP AT KAEX...INITIALIZED AT MVFR BUT BROUGHT IN IFR CIGS SHORTLY AS STRATUS DECK CONTINUES TO BUILD EWD/SEWD. BROUGHT IN THE POTENTIAL FOR LIFR CONDITIONS AT KLCH AS LOCAL EFFECTS COULD ALLOW SOME THICKER FOG TO DEVELOP SHORTLY. STAYED MORE OPTIMISTIC AT KBPT AS STRATOCU DECK SHOULD PRECLUDE LOWER STRATUS FROM FORMING AS IT HAS IN CLEARER SKIES FARTHER NORTH INTO ERN TX. HOWEVER SHOULD THIS STRATOCU DISSIPATE WE COULD SEE THE LOWER CLOUDS GET INTO THIS SITE THIS MORNING AS WELL. FOR ALL SITES AFTER SUNSET THIS EVENING...EXPECTING LOW CLOUDS TO DEVELOP WITH PLENTIFUL LOW-LEVEL MOISTURE GETTING TRAPPED BELOW INVERSION OFF THE SFC. WENT LOWER ON VISIBILITIES AT USUAL SITES ALTHOUGH DID NOT GO TOO LOW WITH EITHER CIGS OR VSBYS ATTM TO ALLOW BETTER REFINEMENT OF THESE FORECASTS AS WE GET CLOSER TO THAT TIME FRAME. 25 PREV DISCUSSION... /ISSUED 643 AM CDT MON MAR 12 2012/ UPDATE...THE AREA OF WEAK AREA OF CONVERGENCE THAT HAD BEEN OVER FAR SOUTH CENTRAL LA CONTINUES TO RETROGRADE BACK NW WITH SHOWERS AND STORMS IN TOW. UPPED POPS ACROSS PORTIONS OF SW AND CENTRAL LA, BUT MAINLY FOR THE MORNING HRS. PREV DISCUSSION... /ISSUED 457 AM CDT MON MAR 12 2012/ DISCUSSION...AN UPPER LOW CONTINUES TO LIFT OUT TOWARD THE UPPER GREAT LAKES THIS MORNING WITH A SHORT WAVE PUSHING ACROSS THE UPPER GULF COAST/DEEP SOUTH AREA. AS THE SHORT WAVE MOVES ACROSS THE DEEP SOUTH MOST OF THE CONVECTION IS HEADING EAST WITH IT AND ACROSS SE LA, HOWEVER ENOUGH INSTABILITY, SLIGHT UPPER DIVERGENCE, AND DEEP MOISTURE REMAIN AROUND PORTIONS OF THE CWA TO ALLOW SCT SHRA/TSRA. A WEAKENING FRONTAL BOUNDARY IS ALSO NOTED ALONG THE WESTERN BORDER OF THE CWA. THROUGH TODAY, AND AT THE SURFACE HIGH PRESSURE WILL BUILD IN FROM THE ATLANTIC KEEPING THE AREA UNDER A S TO SE FLOW, BUT WEAK CONVERGENCE IN THE AREA WILL ALLOW FOR A FEW SHOWERS AND STORMS. BEYOND TODAY, EACH DAY WILL BE A NEAR REPEAT WITH HIGHS AROUND 80 AND LOWS AROUND 60 TO 65 WITH A FEW MAINLY AFTERNOON SHOWERS AND STORMS AS THE AREA REMAINS UNDER WEAK RIDGING. MARINE...A RIDGE OF HIGH PRESSURE WILL EXTEND FROM THE ATLANTIC ACROSS THE DEEP SOUTH AND NORTH GULF COAST THROUGH THE NEXT SEVERAL DAYS. THIS WILL KEEP THE COASTAL WATERS UNDER A SOUTH TO SOUTHEAST FLOW AND UNDER SCA CRITERIA. && .PRELIMINARY POINT TEMPS/POPS... KLCH 79 61 79 63 79 / 30 10 20 10 20 KBPT 79 63 79 65 79 / 20 10 20 10 20 KAEX 79 61 80 62 78 / 30 10 20 20 20 KLFT 76 64 82 64 80 / 80 10 20 10 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Mar 12, 5:10 AM CDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 510 AM CDT MON MAR 12 2012 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 131100- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 510 AM CDT MON MAR 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT LOW LAND FLOODING MAY OCCUR NEAR SOME AREA RIVERS AND WHERE AMPLE RAINFALL OCCURRED DURING SUNDAY. SCATTERED SHOWERS AND STORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE AREA AND THIS MAY FARTHER AGGRAVATE FLOODING CONCERNS ACROSS SOUTH CENTRAL LOUISIANA THROUGH THE AFTERNOON. PLEASE SEE THE LATEST RIVER STATEMENT REGARDING RIVER FLOODING. AREAS OF FOG MAY DEVELOP LATE TONIGHT AND INTO TUESDAY MORNING. THIS MAY RESTRICT VISIBILITIES TO UNDER A MILE ACROSS PORTIONS OF THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MINOR RIVER FLOODING IS EXPECTED TO CONTINUE ALONG SECTIONS OF THE CALCASIEU RIVER AND BUNDICK CREEK. ISOLATED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON, HOWEVER SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ430-432-435-450-452-455-470-472-475-131100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 510 AM CDT MON MAR 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE COASTAL WATERS TODAY. OCCASIONAL LIGHTNING STRIKES AND GUSTY WINDS ARE EXPECTED TO BE THE BIGGEST CONCERNS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Mar 12, 10:24 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1024 AM CDT MON MAR 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 AM FLASH FLOOD 3 NW CARENCRO 30.35N 92.07W
03/12/2012 LAFAYETTE LA LAW ENFORCEMENT
WATER RESCUES UNDERWAY FOR STUDENTS ON A BUS.
&&
BRAZZELLLocal storm report, Mar 12, 10:44 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1044 AM CDT MON MAR 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 AM HEAVY RAIN 5 SW ARNAUDVILLE 30.37N 91.99W
03/12/2012 M10.09 INCH ST. LANDRY LA OTHER FEDERAL
THE USGS GAGE AT BAYOU VERMILION RIVER NEAR
CARENCRO...BVCL1...REPORTING 10.09 INCHES OF RAINFALL IN
THE LAST 6 HOURS.
&&
JRUALocal storm report, Mar 12, 10:51 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1051 AM CDT MON MAR 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1049 AM FLASH FLOOD 1 E SUNSET 30.41N 92.06W
03/12/2012 ST. LANDRY LA BROADCAST MEDIA
I-49 NORTH IS CLOSED TO TRAFFIC AT LA 182 AND I-49 SOUTH
IS CLOSED TO TRAFFIC AT LA 93 DUE TO WATER OVER THE
ROADWAY.
&&
RDEALLocal storm report, Mar 12, 11:05 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1105 AM CDT MON MAR 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1049 AM FLASH FLOOD 1 WNW CARENCRO 30.32N 92.05W
03/12/2012 LAFAYETTE LA BROADCAST MEDIA
CARENCRO CATHOLIC REPORTING FLOOD DAMAGE TO BUILDING.
&&
RDEALLocal storm report, Mar 12, 11:10 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1110 AM CDT MON MAR 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1049 AM FLASH FLOOD 1 ENE OPELOUSAS 30.53N 92.07W
03/12/2012 ST. LANDRY LA BROADCAST MEDIA
I49 SOUTHBOUND AT US 190 AND I49 NORTHBOUND AT GLORIA
SWITCH ROAD SHUT DOWN DUE TO WATER OVER THE ROAD.
&&
RDEALLocal storm report, Mar 12, 11:16 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1116 AM CDT MON MAR 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1049 AM FLASH FLOOD 1 WNW CARENCRO 30.32N 92.05W
03/12/2012 LAFAYETTE LA BROADCAST MEDIA
WATER OVER THE ROADS AT N. UNIVERSITY AND ST. PETER ST.
WATER UP TO THE TOPS OF TIRES AND GETTING REPORTS OF CARS
STALLING OUT.
&&
RDEALThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 7:41 PM CDT | Special Marine Warning | LCH | 64 min | |
| Mar 11, 8:02 PM CDT | Areal Flood Advisory | LCH | Calcasieu | 88 min |
| Mar 11, 8:16 PM CDT | Tornado Warning | LCH | Rapides | 29 min |
| Mar 11, 9:12 PM CDT | Special Marine Warning | LCH | 63 min | |
| Mar 11, 9:19 PM CDT | Severe Thunderstorm Warning | LCH | Rapides | 56 min |
| Mar 11, 9:28 PM CDT | Tornado Warning | LCH | Cameron, Jefferson Davis | 32 min |
| Mar 11, 9:42 PM CDT | Tornado Warning | LCH | Jefferson Davis | 33 min |
| Mar 11, 10:06 PM CDT | Tornado Warning | LCH | Jefferson Davis | 24 min |
| Mar 11, 10:20 PM CDT | Tornado Warning | LCH | Jefferson Davis | 25 min |
| Mar 11, 10:39 PM CDT | Tornado Warning | LCH | Acadia, Jefferson Davis | 36 min |
| Mar 11, 11:11 PM CDT | Tornado Warning | LCH | Vermilion | 34 min |
| Mar 11, 11:13 PM CDT | Tornado Warning | LCH | Acadia, Evangeline, Saint Landry | 31 min |
| Mar 11, 11:33 PM CDT | Special Marine Warning | LCH | 57 min | |
| Mar 11, 11:42 PM CDT | Tornado Warning | LCH | Vermilion | 33 min |
| Mar 11, 11:54 PM CDT | Areal Flood Advisory | LCH | Acadia, Jefferson Davis | 3 hr |
| Mar 12, 12:02 AM CDT | Special Weather Statement | LCH | Acadia | 58 min |
| Mar 12, 12:13 AM CDT | Special Weather Statement | LCH | Vermilion | 62 min |
| Mar 12, 12:16 AM CDT | Special Marine Warning | LCH | 59 min | |
| Mar 12, 12:50 AM CDT | Areal Flood Advisory | LCH | Acadia, Evangeline, Saint Landry | 3 hr |
| Mar 12, 12:52 AM CDT | Special Weather Statement | LCH | Saint Martin | 38 min |
| Mar 12, 1:12 AM CDT | Special Weather Statement | LCH | Saint Landry | 48 min |
| Mar 12, 1:42 AM CDT | Areal Flood Advisory | LCH | Iberia, St. Mary | 4 hr |
| Mar 12, 2:23 AM CDT | Special Weather Statement | LCH | Saint Martin | 67 min |
| Mar 12, 3:06 AM CDT | Areal Flood Warning | LCH | Iberia | 3 hr |
| Mar 12, 7:48 AM CDT | Special Weather Statement | LCH | Saint Landry | 57 min |
| Mar 12, 8:51 AM CDT | Flash Flood Warning | LCH | Acadia, Lafayette, Saint Landry | 3 hr |
| Mar 12, 9:48 AM CDT | Flash Flood Warning | LCH | Saint Landry, Saint Martin | 3 hr |
| Mar 12, 10:59 AM CDT | River Flood Warning | LCH | Lafayette, Vermilion | 35 hr |
| Mar 12, 11:14 AM CDT | Areal Flood Warning | LCH | Acadia | 48 hr |
| Mar 12, 11:26 AM CDT | Areal Flood Warning | LCH | Acadia, Lafayette, Saint Landry, Saint Martin | 12 hr |
| Mar 12, 11:36 AM CDT | River Flood Warning | LCH | Acadia, Jefferson Davis | 8 days |
| Mar 12, 1:41 PM CDT | Special Weather Statement | LCH | Lafayette | 64 min |
| Mar 12, 2:40 PM CDT | Areal Flood Advisory | LCH | Evangeline | 3 hr |
| Mar 12, 3:43 PM CDT | Flash Flood Warning | LCH | Allen, Evangeline | 4 hr |
| Mar 12, 5:30 PM CDT | Flash Flood Warning | LCH | Acadia, Allen, Evangeline, Lafayette, Saint Landry, Saint Martin | 6 hr |
| Mar 12, 6:18 PM CDT | Flash Flood Warning | LCH | Allen, Evangeline, Rapides, Vernon | 3 hr |
Nearby
Flash Flood Warnings in Louisiana, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.